Benicar User Reviews

Benicar - User Reviews

Benicar User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Benicar sorted by most helpful. Patient Discussions FAQs


Comment from: jewelgator, 35-44 on Treatment for 1-2 years (Patient) Published: February 06

After trying several other BP medications, I have been on Benicar for a year. I initially had dizziness. Over the past 4 months, I have developed horrible muscle fatigue, tingling and numbness in my arms and sometimes my legs & feet, blurred vision and terrible shortness of breath. Not sure what to do now. My doc is very thorough but feels I must stay on this med. I did not have any of these issues prior to this med. I have also noticed weight gain and anxiousness. Is there ANY natural dietary supplements that are proven to work with less side affects?

Related Reading: Benicar | dizziness | fatigue

Comment from: murraysch, 65-74 Female on Treatment for 2-5 years (Patient) Published: September 23

The daily dosage recommended by my cardiologist was extremely high (40mg) and has caused me to have severe problems such as: 1. Plunging Blood pressure readings (70/50) during only minor excertions (such as petting my dog). 2. Severe dizziness and inability to breathe). 3. Unable to stand and fainting. The doctor denied that the medication he prescribed was the cause of my problems and gave me all kinds of tests for equilibrium and stress. They all proved negative. While he was scratching his head, I (on my own) reduced the daily benicar dosage to 5 mg and added 4 mg of cardura. This was 6 months ago and I can now do almost any task without any problems.Also my blood pressure averages 140/80. By the way, my wife has the same problems with the same doctor and drug but has only changed her doctor so far. My experience tells me that the drug can be effective if the dose is kept very low.

Related Reading: fainting | stress | cardura

Comment from: r.moudy, 55-64 on Treatment for 1-2 years (Patient) Published: February 14

Major problems; lots of tests run; swelling of stomach and intestines, cough, loss of hair. I have been miserable for months, just recently found out Benicar was the cause. Waiting to find out if I have any organ damage.

Related Reading: cough

Comment from: Annie, 55-64 on Treatment for 1-6 months (Patient) Published: March 11

I have taken Benicar for about 5 months. I have been experiencing dizziness, hair loss,stomach and intestine swelling. Short term memory loss. Also I'm not urinating very much anymore. I am worried and am calling my Doctor today. Thank you Web MD for allowing people to tell what has happened to them with this medication it has probably saved me from harm to my organs I hope.

Related Reading: hair loss

Comment from: galmimi, 35-44 on Treatment for 2-5 years (Patient) Published: December 20

I have been on benicar for 4 years. started on 20 mgs. Way too high I am on 5mg a day and it works great. This past aug, I started to develop a rash that looked like measles. I thought it was allergies. I am now 5 months w/ it every day and now it itches. Thought it was thyroid related but think the benicar is the culprit. I am allergic to sulpha so maybe that is a factor. It was great till now.

Related Reading: rash | measles

Comment from: barry, 65-74 Female on Treatment for 2-5 years (Patient) Published: February 09

2/9/09---71 yrs old---In very good health---On 10mg of Benicar every morning for 5 years now (only drug taken)--- No serious problems for 1st 4+ years, and then started gradually having strange apparent side effects----lips and tongue would alternately swell up BIG every few weeks; fatigue leading to naps (I never took naps before Benicar); joint pain in knees; very sore throat and loss of voice which lasted for weeks; new acid-reflux started; vision has become blurry; mild depression and anxiety; and finally small red itchy rashes formed on soft-tissue of underarms, crotch, buttochs and belly, alternating from week to week. Doctor (and I) could not find ANY reason for all these maladys! Blood pressure did drop from 140/90 to normal (or below) while on drug----but I decided that side effects were not worth it, so quit the drug 5 days ago----will see what happens---blood pressure has remained stable and normal, so far (I monitor closely). Not positive that drug is causing all these problems, but have no other explanation as I have never had any of these problems before Benicar. I am not on any other drugs. Very suspicious, to say the least. Pretty scary.

Related Reading: sore throat | depression | anxiety


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Hypertension

Get tips on handling your hypertension.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations